Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Developed rashes after taking Vicodin. Allergic to penicillin. What should i take to get cured?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 85 Questions
i developed a rash after taking Vicodin for motorcycle accident, stop taking it, was given prednizone for 3 days & keflex antibiotic. im allergic to penisillin & i developed a more widespread rash & severe rash, they said i was allergic to the antibiotic also so told me to stop taking it & gave me a predizone shot in the hip, & i was on a 9 day dose of it & was given tagment for itching...the itching stopped for 4-5 days & now it is back with a there anything i can do or take to make this go away?? healthy 27 year old, allergic to penicilin.
Posted Wed, 25 Jul 2012 in Medicines and Side Effects
Answered by Dr. Abid 59 minutes later
Thanks for writing in.
At this stage, the best way forward would be take Tablet Cetrizine 10 mg once a day along with Tab Tagamet to block H2 receptors in stomach. At night, you can take Tablet Benadryl 50 mg one tablet at bedtime. This will make you drowsy but is more effective than Cetrizine for itching. In all, you can take Tablet Benadryl 50 mg 4 times a day. It might take a few days for you to get complete relief.
Hope this helps
Let me know if I can address any more concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor